MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following implantation of an intraocular lens (iol) the patient experienced halos and dysphotopsia.The lens was explanted with a monofocal lens in a secondary procedure.Additional information received and stated that the patient was not hospitalized for the event and there was no patient harm.As per the surgeons opinion product did not contributed for the event.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Two complaints were reported with the same lot number.1 of the reported complaints are similar to the reported event for this complaint.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens is cut in half, typical of insertion and removal from the eye.A power and resolution inspection could not be conducted due to extensive damage.Qualified associated products were indicated.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.The file indicates that in the surgeon's opinion the lens was not the cause or contribute to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13731948
Report Number1119421-2022-00447
Device Sequence Number4710011
Product Code MFK
UDI-Device Identifier00380652418751
UDI-Public00380652418751
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.225
Device Lot Number15132742
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale